Been primal for a week now, and lost 7 pounds. :)
I've also experienced my first and second EVER bouts of erectile dysfunction this week. Seriously, in 47 years this has never happened to me before. Looking good naked is going to lose a lot of its meaning if I can't finish the session.
Is this temporary and expected? Am I missing some nutrients somewhere? Please tell me there is an easy answer!
Very likely unrelated. There isn't a co-relation between eating bread and boners.
Do you smoke? Get any exercise?
Things that cause ED:
1) Smoking is by far THE major cause of ED. If you are smoking anything, STOP IT NOW.
2) Drugs & alcohol are the 2nd major cause - Detox yourself ASAP
3) How much do you weigh? Obesity is a major cause
4) What is your blood pressure & HR? Heart disease is a major factor. Most men with ED also have heart disease. Get yourself to a doctor for a health checkup. Your best option in this case is the Paleo Diet and 10,000 steps a day of walking.
Please keep us posted,
Congratulations, you are getting older.
If you are circumcised, try to restore your foreskin for a glossier glans and more sensitivity, even a little bit of manual tugging now and then should make a big difference.
There are more appropriate forums where this is discussed[URL="https://www.google.com/search?q=intitle%3AErectile+Dysfunction+site%3Awww.foreskin-restoration.net%2Fforum%2F&ie=utf-8&oe=utf-8&aq=t&rls=org.mozilla:en-US:official&client=firefox-a"] [/URL] and[URL="https://www.google.com/search?q=intitle%3Aerectile+dysfunction+site%3Awww.healthboards.com%2F&ie=utf-8&oe=utf-8&aq=t&rls=org.mozilla:en-US:official&client=firefox-a"] [/URL]
[URL="http://www.norm.org/whyrestore.html"]NORM - Why Restore?[/URL] With no accurate means of comparison, the typical circumcised man does not know what he is missing. A man, colorblind from birth and thinking his sight is normal, might also never question his condition. However, as a man ages, he loses sensitivity of the penis. Many men have difficulty achieving sufficient stimulation to reach orgasm. The foreskin is a definite asset in maintaining this sensitivity.
Eat more saturated fat and cholesterol.
Exercise (weight lifting?).
Remove alcohol and cigarettes from your lifestyle.
Other than that I can't help you.
Oh, do you take any medications that could cause this as a side-effect?
Wow, I just saw your other thread and looked up the medications you take. It looks like all of them cause erectile dysfunction! Oh my!
Oh man, up your carbs! Rice, yams, potatoes, fruit, maple syrup!
Can you give us a couple of sample menus of what you're eating, just in case?
You're on a blood pressure medication and a diuretic. That's most likely where the ED originated from, and the concurrence with the change in diet is probably coincidence. If it's never affected you before, consider yourself lucky When I worked as a RN, ED was a very common side-effect for men on blood pressure meds; doctors often had a hard time convincing them to stay on them.
As you lose weight, let your doctor know so your dosages can be adjusted accordingly.
I've been on the meds for 300+ weeks with no ED. This week I went paleo/primal with diet and had ED twice. It seems statistically unlikely the diet change is not involved somehow. Perhaps the diet change is suddenly amplifying the side effects of the meds?
I have been extremely low carb (<50 grams/day). I'll try adding some apples and bananas.
That's possible, but one of the cardiologists I worked for was a big Atkins fan and people didn't start calling and complaining about ED just because they started Atkins.
It's worth upping your carbs a bit and seeing if it helps, though.
[QUOTE=Rewind;720501] Perhaps the diet change is suddenly amplifying the side effects of the meds?[/QUOTE]
Could it mean that the diet makes it so your medications don't need to be at the current dosage? Instead of upping carbs (but hey, if you want to, go for it), could you check with a doctor to see if you can lower your medication ever so slightly?
Maybe since you eat healthier, your body becomes healthier, and the current medication dosage is overkill.
I started taking medication at the same time I started Paleo (literally), so the dosage prescribed to me didn't take my new healthier lifestyle into account. it was too strong a dosage and I hate to stop it because it was making me sicker.
And if you're going to up carbs, may I suggest carrots, turnips, parsnips, squashes, before you go to fruit? I assume you already eat dark green leafy vegetables and fibrous green vegetables since your carb intake is so low right now.
Adipose tissue is an endocrine organ in and of itself. It is has a direct effect on the production of certain hormones. Hormones affect sexual expression. You lost 7 lbs in one week, so you may have had a bump or a dip in hormone levels. Stick with it and it will even out because the body, I believe, strives to put itself back into balance if the toxins are removed.